Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having night sweats and sometimes during the day too. In past menopause. What might be causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
I am having night sweating and some during the day too. I am past menopause by many years. What might be cauing this?
Posted Sun, 4 Aug 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

Night sweating or excess day sweating can have different causes such as : (1) infections- some infections can cause increase sweating, the most common is TB.This would normally be associated with other symptoms such as fever, coughing

(2) decrease in blood sugar if you have a history of diabetes

(3) side effect of medication- some medications such as a hydralazine, niacin (used in high cholesterol), anti depressants

(4) cancer- this can be a symptom in some types of cancer particularly lymphomas which is cancer involving the lymph nodes and blood of the body

(5)neurological - it is a complication of stroke or also in diabetics due to damage to the nerves. It can also occur in other neurological conditions.

(6) idiopathic hyperhidrosis - this is a condition where a persons experiences excess sweating but there is no obvious cause

(7) hormonal cause such as an increase in thyroid hormone level

You may want to consider visiting your doctor for an assessment. This would include history, physical examination , full blood count, thyroid function tests, ESR (this checks for inflammation in the body), blood sugar screening.

The treatment would depend on the cause.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor